Psycho-Babble Medication Thread 129777

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

I can't stop crying is it the meds or what?

Posted by Mandy on November 28, 2002, at 16:54:59

I have hard to treat depression, possibly bipolar. I started on lexapro in October and am at 20 mg and Dr was weaning me down from 300mg of seroquel while trying to add topamax--currently at 200mg of seroquel and 50 of topamax. Also they have started hormone control and am on estrogen patch. I really felt well for a while but for this past week, all I do is cry. I feel like a med junkie. I think I have seen every Dr in town, including the great Dr Stahl. Should I just check myself into a psych faciity or what? Is it the holiday blues? I feel like I am at the end of my rope.

 

Re: I can't stop crying is it the meds or what?

Posted by linkadge on November 28, 2002, at 17:29:57

In reply to I can't stop crying is it the meds or what?, posted by Mandy on November 28, 2002, at 16:54:59

It's probably the meds. People generally don't cry continously, unless something is wrong.
I had the same problem with effexor - it worked fine for a little while then all I did was cry so hard I thought I would burst a blood vescle.

I am not familliar with your meds but some others
here may be. Hang in there. I would be concerned about the things that have recently been added. When dealing with the brain I think a month should elapse on anything that can effect the mood, before another change is made.

You'll find the right combo

Linkadge

 

Re: I can't stop crying is it the meds or what?

Posted by JonW on November 28, 2002, at 22:44:09

In reply to I can't stop crying is it the meds or what?, posted by Mandy on November 28, 2002, at 16:54:59

Topamax can make some people very depressed. It certainly had that effect on me, and my pdoc at the time said she'd seen it with other people as well. Perhaps Seroquel was contributing something to your mood, and taking it away is making you more depressed or the combination of both. Has it been established that you have bipolar disorder without a doubt? Do you have any doubts? You might want to see a specialist for anxiety or depression instead of bipolar disorder, to get a fresh perspective from a slightly different point of view. Things can be complicated, and it sounds like a lot of changes are being made very quickly. You might want to tell your pdoc to take things a little slower so it's not so hard on your body and so that you'll have a better sense of what's doing what and provide more valuable feedback. Definitely, call your pdoc and let him or her know how things are going and if you feel unsafe go to the hospital. I'd also seriously consider going to yet another pdoc, of the caliber of Dr. Stahl, but with a different bias.

Hang in there,
Jon

 

Re: I can't stop crying is it the meds or what? Mandy

Posted by Vince on November 29, 2002, at 23:01:41

In reply to I can't stop crying is it the meds or what?, posted by Mandy on November 28, 2002, at 16:54:59

I got very suicidal on Topamax. Also, coming off Serequel may be causing some rebound effect with your depression. First, I would go off Topomax for a few days to see if you feel better.

Vince

> I have hard to treat depression, possibly bipolar. I started on lexapro in October and am at 20 mg and Dr was weaning me down from 300mg of seroquel while trying to add topamax--currently at 200mg of seroquel and 50 of topamax. Also they have started hormone control and am on estrogen patch. I really felt well for a while but for this past week, all I do is cry. I feel like a med junkie. I think I have seen every Dr in town, including the great Dr Stahl. Should I just check myself into a psych faciity or what? Is it the holiday blues? I feel like I am at the end of my rope.

 

Re: Topamax induced depression?

Posted by ROO on November 30, 2002, at 12:45:11

In reply to Re: I can't stop crying is it the meds or what? Mandy, posted by Vince on November 29, 2002, at 23:01:41

I have been extremely depressed too...and I am
taking topomax....so y'all are saying topamax could
be causing the depression? I've been suicidally
depressed. My pdoc just keeps raising the dose because
she thinks I'm cycling and thinks I'm not on a high
enough dose.

 

Re: Topamax induced depression? I should add...

Posted by ROO on November 30, 2002, at 13:21:34

In reply to Re: Topamax induced depression?, posted by ROO on November 30, 2002, at 12:45:11

I should add, to be fair, that I felt suicidally
depressed BEFORE the topamax too. I started taking
lexapro and topamax and have been feeling improved,
but it seems like I should be feeling better, and I
sometimes wonder if the topamax is hindering furthering
the improvement. Who knows? Been taking Lexapro for
about a month and a half and the Topamax for a little
over 2 months. Have felt suicidally depressed for the
past 7 months or so, with a slight improvement with this
drug combination.

 

Re: Topamax induced depression? I should add... ROO

Posted by Krysti on December 1, 2002, at 8:47:10

In reply to Re: Topamax induced depression? I should add..., posted by ROO on November 30, 2002, at 13:21:34

Hi Roo,

My personal opinion is that is way too long to feel that way. I would definitely try something else. That happened to me too on 2 different mood stabilizers. I don't know why your pdoc would keep raising the dose of the MS either. I would think she would raise the dose of the AD. Not that I know more than your doctor : ) But, that does seem odd. As far as cycling, from what you've told me, you have just been depressed for a long time. Maybe feeling better on some days than others, but still on the depressed side. That doesn't sound like cycling to me. Again, just my opinion. 7 months though seems like more than enough time to give a med a shot though. I would think about trying something else.

Just my thoughts...

Krysti

 

Re: Topamax induced depression? Krysti

Posted by ROO on December 1, 2002, at 14:24:32

In reply to Re: Topamax induced depression? I should add... ROO, posted by Krysti on December 1, 2002, at 8:47:10

Krysti--I haven't been on the med for 7 months...
I was off meds for awhile...I've been on lexapro
for a month and a half, and the topamax for 2 and a half
months....

 

Re: Topamax induced depression? ROO

Posted by Krysti on December 2, 2002, at 7:55:11

In reply to Re: Topamax induced depression? Krysti, posted by ROO on December 1, 2002, at 14:24:32

Oh, sorry! Every time I have gotten depressed on a mood stabilizer, it's happened after a month or two. So, I should probably wait till then on the Trileptal before I rave about it.

Hope you start to feel better.

Krysti


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.